MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURE SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Model Number CNH-C01-213-L
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combined medwatch submitted to the fda on 25/aug/2023.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "suture cinch-deployment difficulty and suture cinch-handle broke during deployment" as follows: note: it is the collar that sets the final position of the cinch, not the plug.Caution: the safety spacer must only be removed immediately prior to deploying cinch.Troubleshooting: cinch does not cut the suture when fired: use a suitable accessory through the secondary working channel to cut the suture and remove the cinch.Warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Note: it is the collar that sets the final position of the cinch, not the plug.Use standard endoscopic techniques to remove the cut suture.Additional information: the investigator determined that a device history record (dhr) review is required for this complaint, as there was three other similar complaints against this lot number, af05330 and allegation.Dhr review was completed for lot number, af05330.The subject product met all specifications and requirements in effect at the time of manufacture.Device evaluation summary: the device was returned to the apollo device analysis laboratory on 27/jul/2023.A cinch was returned with only the handle and the wire is broken at the handle.Under microscopic analysis, the wire in the handle is broken and the remaining wire was cut and removed.Due to the damaged device, a functional evaluation could not be conducted.The complaint was verified as the wire in the handle was broken which would signify that a malfunction occurred.Lab analysis was able to replicate the reported event of "suture cinch-deployment difficulty", as the wire is broken in the handle.The user effect of "suture cinch-deployment difficulty" is known and labeled possible adverse event.
 
Event or Problem Description
Cinch cut the suture but did not disengage from the device.Metal was pulled to dislodge resulting in removal of the sutures.Procedure successfully completed with competitive device.Patient is doing well.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
SUTURE SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA, SRL
coyol free zone
bldg b 13.3
alajuela, cs CRI
CS   CRI
Manufacturer Contact
adriana russell
1120 s. capital of texas hwy
bldg. 1 ste. 300
austin, TX 78746
5122795114
MDR Report Key17622948
Report Number3006722112-2023-00159
Device Sequence Number12283016
Product Code OCW
UDI-Device Identifier10811955020756
UDI-Public(01)10811955020756(17)20250104(11)20220104(10)AF05330
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model NumberCNH-C01-213-L
Device Catalogue NumberCNH-C01-213-L
Device Lot NumberAF05330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale